MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305609
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 5 bd¿ sharps collectors had broken lids.The following information was provided by the initial reporter: during the inspection at the distributors side, five lids in a carton were found to be all broken.
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 bd¿ sharps collectors had broken lids.The following information was provided by the initial reporter: during the inspection at the distributor's side, five lids in a carton were found to be all broken.
 
Additional Manufacturer Narrative
Investigation summary: according to the dhr review, during the manufacturing process no issues were reported for damaged or broken lids for the lot numbers reported under this complaint.A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Based on the information provided from customer, there is not enough evidence like a picture showing the defect on the product to determine the root cause, however, with the lot number provided (2024939), we can determine that this product was manufactured by flex on january 24, 2022.Additionally, within the report customer describes that during inspection at the distributor¿s side, five lids in a carton were found to be all broken.According with this investigation, it was noticed that this issue arose from a product sold in japan and all the shipping and transportation process for that country products indicates that flex is in charge of manufacturing, packaging and loading of the product, while bd is in control of transportation, transshipment, distribution and final delivery.Based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process because there is not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15635466
Report Number2243072-2022-01791
Device Sequence Number20286250
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public00382903056095
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot Number2024939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown